Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2012 (2012), Article ID 459140, 3 pages
http://dx.doi.org/10.1155/2012/459140
Case Report

Moxifloxacin (Avelox) Induced Thrombotic Thrombocytopenic Purpura

Department of Medicine, Nassau University Medical Center, East Meadow, NY 11554, USA

Received 24 January 2012; Accepted 15 February 2012

Academic Editor: Rade B. Vukmir

Copyright © 2012 Sikander P. Surana et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. Moschcowitz, “An acute febrile pleiochromic anemia with hyaline thrombosis of the terminal arterioles and capillaries. An undescribed disease,” The American Journal of Medicine, vol. 13, no. 5, pp. 567–569, 1952. View at Google Scholar · View at Scopus
  2. A. Mouraux, M. Gille, F. Piéret, and I. Declercq, “Fulminant thrombotic thrombocytopenic purpura in the course of ciprofloxacin therapy,” Revue Neurologique, vol. 158, no. 11, pp. 1115–1117, 2002. View at Google Scholar
  3. M. Tuccori, B. Guidi, G. Carulli, C. Blandizzi, M. D. Tacca, and M. Di Paolo, “Severe thrombocytopenia and haemolytic anaemia associated with ciprofloxacin: a case report with fatal outcome,” Platelets, vol. 19, no. 5, pp. 384–387, 2008. View at Publisher · View at Google Scholar · View at Scopus
  4. C. Y. Cheah, B. De Keulenaer, and M. F. Leahy, “Fluoroquinolone-induced immune thrombocytopenia: a report and review,” Internal Medicine Journal, vol. 39, no. 9, pp. 619–623, 2009. View at Publisher · View at Google Scholar · View at Scopus
  5. Avelox package insert, http://www.merck.com/product/usa/pi_circulars/a/avelox/avelox_pi.pdf.
  6. M. D. Blum, D. J. Graham, and C. A. McCloskey, “Temafloxacin syndrome: review of 95 cases,” Clinical Infectious Diseases, vol. 18, no. 6, pp. 946–950, 1994. View at Google Scholar · View at Scopus
  7. D. S. Allan, C. M. Thompson, R. M. Barr, W. F. Clark, and I. H. Chin-Yee, “Ciprofloxacin-associated hemolytic-uremic syndrome,” Annals of Pharmacotherapy, vol. 36, no. 6, pp. 1000–1002, 2002. View at Google Scholar · View at Scopus
  8. P. Campi and W. J. Pichler, “Quinolone hypersensitivity,” Current Opinion in Allergy and Clinical Immunology, vol. 3, no. 4, pp. 275–281, 2003. View at Publisher · View at Google Scholar · View at Scopus
  9. D. W. Bougie, P. R. Wilker, and R. H. Aster, “Patients with quinine-induced immune thrombocytopenia have both “drug-dependent” and “drug-specific” antibodies,” Blood, vol. 108, no. 3, pp. 922–927, 2006. View at Publisher · View at Google Scholar · View at Scopus
  10. R. B. Maguire, D. F. Stroncek, E. Gale, and M. Yearlsey, “Hemolytic anemia and acute renal failure associated with temafloxacin-dependent antibodies,” American Journal of Hematology, vol. 46, no. 4, pp. 363–366, 1994. View at Publisher · View at Google Scholar · View at Scopus
  11. I. Aydogdu, I. H. Ozerol, E. Tayfun, and M. Harputluoglu, “Autoimmune haemolytic anaemia and thrombocytopenia associated with ciprofloxacin,” Clinical and Laboratory Haematology, vol. 19, no. 3, p. 223, 1997. View at Publisher · View at Google Scholar · View at Scopus
  12. M. Lehmann, C. Arnaud, A. Le Quellec, M. Galleyrand, A. J. Ciurana, and J. P. Blayac, “Thrombocytopenia probably induced by norfloxacin: report of one case,” Therapie, vol. 46, no. 5, pp. 410–411, 1991. View at Google Scholar · View at Scopus
  13. B. J. Gales and L. B. Sulak, “Severe thrombocytopenia associated with alatrofloxacin,” Annals of Pharmacotherapy, vol. 34, no. 3, pp. 330–334, 2000. View at Google Scholar · View at Scopus